4 doctors weighed in:

My wife gets canker sores often. She uses debactorol, but her lip is now swollen. Possible concerns?

4 doctors weighed in
Dr. Steven Machtinger
Internal Medicine - Allergy & Immunology
2 doctors agree

In brief: The whole lip?

If only part of the lip is swollen and there is a canker sore on that part of the lip, then dr. Mulnick is correct.
If the entire lip is swollen then something else is going on. Angioedema is the term for the entire lip becoming swollen. It could be an allergic reaction to a food or a medication - although probably not the debactorol. If the entire lip is involved have her see her doctor.

In brief: The whole lip?

If only part of the lip is swollen and there is a canker sore on that part of the lip, then dr. Mulnick is correct.
If the entire lip is swollen then something else is going on. Angioedema is the term for the entire lip becoming swollen. It could be an allergic reaction to a food or a medication - although probably not the debactorol. If the entire lip is involved have her see her doctor.
Dr. Steven Machtinger
Dr. Steven Machtinger
Thank
Dr. Jack Mutnick
Internal Medicine - Allergy & Immunology

In brief: Not to worry

The swelling is likely a manifestation of the hsv-1 (canker sore) problem itself.
The medication can cause irritation but the swelling is most likely due to the canker sore itself. If it continues to get worse seek a doctor's evaluation for a possible overlying bacterial infection or alternative diagnosis.

In brief: Not to worry

The swelling is likely a manifestation of the hsv-1 (canker sore) problem itself.
The medication can cause irritation but the swelling is most likely due to the canker sore itself. If it continues to get worse seek a doctor's evaluation for a possible overlying bacterial infection or alternative diagnosis.
Dr. Jack Mutnick
Dr. Jack Mutnick
Thank
Get help from a real doctor now
Dr. Dennis Higginbotham
Board Certified, Obstetrics & Gynecology
26 years in practice
49M people helped
Continue
108,000 doctors available
Read more answers from doctors